Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 19, 2007, 3:53 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Aug 19, 2007, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 3:53 AM PDT (10:53 UTC)
- In effect from
- Aug 19, 2007, 10:00 AM PDT
- Expired
- Aug 19, 2007, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5587 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 191053 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 353 AM PDT SUN AUG 19 2007 NVZ460-462-200200- /O.UPG.KVEF.FW.A.0015.070819T1700Z-070820T0200Z/ /O.NEW.KVEF.FW.W.0024.070819T1700Z-070820T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 353 AM PDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR ESMERALDA COUNTY AND THE CENTRAL AND SOUTHERN NYE COUNTY DESERTS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. A LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL PRODUCE GUSTY SOUTHWEST WINDS ACROSS SOUTH CENTRAL NEVADA TODAY. WIDESPREAD SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED IN THE WARNING AREA. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE THE POTENTIAL FOR DANGEROUS AND ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
2 follow-up statements
000 WWUS85 KVEF 192240 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PDT SUN AUG 19 2007 NVZ460-462-200200- /O.CON.KVEF.FW.W.0024.000000T0000Z-070820T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 340 PM PDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR NEVADA ZONES 460 AND 462... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR NEVADA FIRE ZONES 460 AND 462 FOR LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS. A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST HAS BROUGHT MUCH DRIER AIR TO SOUTH CENTRAL NEVADA TODAY AS WELL AS GUSTY SOUTHWEST WINDS. WIND GUSTS TO BETWEEN 40 AND 50 MPH HAVE BEEN COMMON IN THE WARNING AREA. AT THE SAME TIME MINIMUM RELATIVE HUMIDITY VALUES HAVE LOWERED TO AROUND 7 PERCENT. ALTHOUGH ONLY POOR TO FAIR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WIND SPEEDS WILL BEGIN TO DECREASE THIS EVENING AND CONTINUE OVERNIGHT. THUS THE RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 200214 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 714 PM PDT SUN AUG 19 2007 NVZ460-462-200315- /O.EXP.KVEF.FW.W.0024.000000T0000Z-070820T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 714 PM PDT SUN AUG 19 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND GUSTS HAVE STARTED TO SUBSIDE BELOW 35 MPH ACROSS ESMERALDA AND CENTRAL NYE COUNTY. FURTHER WEAKENING OF THE WINDS AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVERY DURING THE NEXT THREE HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:35 AM PDT, 18 minutes earlier.
Area forecast discussion, Aug 19, 3:35 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PDT SUN AUG 19 2007
.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC
NORTHWEST WILL PRODUCE GUSTY WINDS TODAY. SOUTHWEST FLOW WILL
PROVIDE A DRY WEATHER PATTERN FOR ALL OF THE REGION EXCEPT NORTHWEST
ARIZONA WHERE ADDITIONAL MONSOONAL MOISTURE WILL INCREASE TODAY AND
MONDAY. A DRY STABLE AIRMASS IS THEN FORECAST SPREAD ACROSS THE
ENTIRE AREA TUESDAY THROUGH MUCH OF THE WEEK WITH TEMPERATURES NEAR
NORMAL.
&&
.SHORT TERM...THE MAIN FORECAST PROBLEM TODAY WILL BE GUSTY
SOUTHWEST WINDS ACROSS WEST CENTRAL AND SOUTHWEST NEVADA ASSOCIATED
WITH A SHORTWAVE TROUGH MOVING TO THE PACIFIC NORTHWEST THIS MORNING
THEN LIFTING NORTHEAST ACROSS IDAHO AND MONTANA. SOUTHWEST WINDS
GUSTING 30 TO 40 MPH SHOULD BE FAIRLY WIDESPREAD ACROSS ESMERALDA
AND NYE COUNTIES...AND ALSO NORTHERN LINCOLN. THIS WILL MAINLY BE A
FIRE WEATHER PROBLEM AND WAS ALREADY ANTICIPATED IN THE INHERITED
FORECAST WITH A FIRE WEATHER WATCH WHICH HAS BEEN UPGRADED TO A RED
FLAG WARNING FOR CENTRAL/SOUTHERN NYE AND ESMERALDA COUNTIES. THE
NEXT ISSUE IS THE POSSIBILITY OF A GULF SURGE THIS AFTERNOON AND
TONIGHT EXTENDING INTO SOUTHERN MOHAVE COUNTY WHICH BOTH THE NAM AND
GFS HAVE INDICATED FOR THE PAST FEW RUNS. THE 09Z DEWPOINT AT YUMA
HAD JUMPED TO 73 DEGREES...UP 20 DEGREES F IN THE PAST 3 HOURS.
HOWEVER...THE YUMA RADAR VERTICAL WIND PROFILE INDICATED THIS WAS
QUITE SHALLOW WITH SOUTHERLY WINDS BELOW 2K FEET AND WEST TO
NORTHWEST WINDS OF 15-20 KNOTS ABOVE. THE 850-500 MB FLOW WILL BE
SOUTHWEST TO WEST THE NEXT 24-36 HOURS AND SHOULD KEEP ANY MOISTURE
SURGE CONFINED TO MOHAVE COUNTY AND THE 00Z/06Z GFS AND NAM DEPICT
THIS. WARMING ALOFT ASSOCIATED WITH THE MID LEVEL HIGH OVER SOUTHERN
ARIZONA SHOULD PROVIDE A FAIRLY GOOD CAP BUT ADDED A 20 PERCENT
CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY THIS AFTERNOON AND
MONDAY. THE 850-500 MB FLOW IS FORECAST TO TURN WEST-NORTHWEST
TUESDAY AS WHICH WILL BE PUSH MOISTURE BACK EAST AND SOUTH.
.LONG TERM...THE FIRST PART OF THE EXTENDED WILL FEATURE A BROAD
TROUGH OVER THE AREA. THIS WILL BRING DRY CONDITIONS AS MOISTURE
WILL BE SUPPRESSED FAR TO THE SOUTH. LATE FRIDAY AND INTO THE
WEEKEND THE TROUGHING MOVES EAST AND THE SUPPRESSED RIDGE BUILDS
BACK TO THE NORTH AND WEST. WHAT THIS WILL DO WITH HURRICANE DEANS
REMANENTS IS TO BE SEEN. DGEX/GFS TRACK IT THROUGH CENTRAL MEXICO
AND BRINGS WITH IT CONSIDERABLE MOISTURE AND DYNAMICS. FOR THE LAST
FEW DAYS THE MODELS POINT TOWARDS A POSSIBLE SURGE OF MOISTURE AS
DEANS REMAINS CROSS THE GULF OF CALIFORNIA AND SOME WAVES SPLIT OFF
AND MOVE NORTH WITH THE MOISTURE ON THE WEST SIDE OF THE SOUTHWEST
CONUS RIDGE. IF THIS PLAYS OUT THE BULK OF THE THUNDERSTORMS AND
RAIN FOR OUR CWA WILL OCCUR AFTER THIS FORECAST PERIOD...SUNDAY AND
MONDAY. FOR NOW HAVE KEPT IN THE INCREASED CLOUD COVER AND SOME
GHOST POPS FOR THE SOUTHEAST PART OF THE CWA ON SATURDAY AS
CONFIDENCE IS NOT THAT HIGH ON EVENTS THAT FAR OUT. &&
.AVIATION...FOR MCCARRAN...HIGH CLOUDS...AT TIMES BROKEN IN
COVERAGE...WILL MOVE THROUGH THE AREA TODAY FROM THE SOUTHWEST.
SOUTHWEST WINDS WILL BE UNDER 10 KNOTS THIS MORNING AND INCREASING
TO 12 TO 16 KNOTS WITH GUSTS AROUND 25 KNOTS FROM 19Z TO 02Z BEFORE
COMING BACK DOWN TO 10 KNOTS OR LESS AROUND SUNSET.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING CLOUDS...AT TIMES BROKEN IN COVERAGE...WILL
BE OVER SOUTHERN CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST
ARIZONA TODAY WITH BASES AROUND 100 TO 150 KFT. SMOKE LAYERS WILL
DRIFT OVER PARTS OF NORTHERN INYO...ESMERALDA...AND NYE COUNTIES
TODAY. SURFACE WINDS IN THESE SAME AREAS WILL PICK UP FROM THE
SOUTHWEST WITH AFTERNOON GUSTS IN THE 32 TO 38 KNOT RANGE.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC
NORTHWEST WILL CREATE GUSTY SOUTHWEST WINDS ACROSS SOUTH CENTRAL
NEVADA TODAY. WIDESPREAD WINDS GUSTS OF 30 TO 40 MPH CAN BE EXPECTED
ALONG WITH DRY AIR WITH RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT ACROSS ESMERALDA AND NYE COUNTIES. THE FIRE WEATHER WATCH
PREVIOUSLY IN EFFECT FOR THESE AREAS WILL BE UPGRADED TO A RED FLAG
WARNING. ALTHOUGH GUSTY WINDS WILL ALSO IMPACT NORTHERN LINCOLN
COUNTY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD GENERALLY REMAIN
ABOVE 15 PERCENT.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM 10 UNTIL 7 PM TODAY FOR FIRE ZONES
460 AND 462.
.AZ...NONE.
.CA...NONE.
&&
ADAIR/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 18, 6:42 AM PDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PDT SAT AUG 18 2007 AZZ001>003-036-CAZ527-NVZ015-016-018-019-021-190400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS- 642 AM PDT SAT AUG 18 2007 /642 AM MST SAT AUG 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST ARIZONA AND LINCOLN COUNTY NEVADA TODAY. GUSTY WINDS...HAI...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL DISSIPATE BY SUNDAY AND DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MUCH OF NEXT. SS .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURE CAZ519>526-NVZ014-017-020-022-190400- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 642 AM PDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.